MAUDE Adverse Event Report: TEOXANE SA RHA 3; HYALURONIC ACID DERMAL FILLER GEL

TEOXANE SA RHA 3; HYALURONIC ACID DERMAL FILLER GEL
Lot Number 24121FL0
Medical Device Problem Codes Off-Label Use (1494); Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Angioedema (4536)
Date of Event 05/27/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Allergic reactions that may manifest as angioedema, nodules, induration and dry eyes within days are well-known and documented adverse reactions to hyaluronic acid filler injections.They are immune-mediated reactions related to patient conditions such as allergies to ha, lidocaine, or nickel composing the needle.With medical treatment, symptoms can be fully resolved quickly and without sequelae.In addition, the risk of such reactions is mentioned in the instructions for use of teoxane products.Based on the possible alternative etiology from other hyaluronic acid injection (cytocare), the relatedness of the symptoms with the injection of teosyal rha 3 has been assessed as possible.However, similar complaints remained monitored should any signal be detected.Indeed, in this complaint, a concomitant treatment (cytocare) was performed in the same injected area, which is a contraindication for the use of teoxane products.The interactions with teoxane products and competitors have not been studied.The safety of use is therefore not guaranteed.
 
Event or Problem Description
On (b)(6) 2025, a patient from (b)(6) notified teoxane geneva of an adverse event.The later was injected on (b)(6) 2025 with 1 ml of rha 3 in the lips using the bolus technique with the needle supplied in the box.The same day, the patient received a full-face treatment (including lips) with cytocare (hyaluronic acid + rejuvenating complex).Two days after the injection, on (b)(6) 2025, the patient experienced multiple hard nodules/lumps, a stiff feeling, and extreme swelling in the lips as well as dry eyes.On (b)(6) 2025, the lip filler was dissolved with hyaluronidase.On (b)(6) 2025, some lumps remained in the lips.On (b)(6) 2025, symptoms gradually disappeared and remaining lumps were very small.The case was closed on (b)(6) 2025.On (b)(6) 2025, we received a medwatch report from the fda (reference: mw5174104).On (b)(6) 2025, the patient reported "teoxane lip filler caused severe angioedema leaving her with lip lumps and fibrotic tissue".Considering the seriousness of the symptoms described at this time, this case was reopened and upgraded too reportable.At the time of this report, no additional information could be obtained but evolution of symptoms is being monitored.
 
Event or Problem Description
Severe angioedema / extreme swelling [angioedema] , stiff feeling in lips / hard / stiffness / fibrotic tissue [skin induration] , multiple hard nodules / lumps [nodule] , dry eye [dry eye].Case narrative: on (b)(6) 2025, a patient from (b)(6) notified teoxane geneva of an adverse event.The later was injected on (b)(6) 2025 with 1 ml of teosyal rha 3 in the lips using the bolus technique with the needle supplied in the box.The same day, the patient received a full-face treatment (excluding the lips) with cytocare (hyaluronic acid + rejuvenating complex).Two days after the injection, on (b)(6) 2025, the patient experienced multiple hard nodules/lumps, a stiff feeling, and extreme swelling in the lips as well as dry eyes.On (b)(6) 2025, the lip filler was dissolved with a first course of hyaluronidase.On (b)(6) 2025, some lumps remained in the lips.On (b)(6) 2025, symptoms gradually disappeared and remaining lumps were very small.Considerinf the ongoing resolution of the symptoms, the case was considered closed on (b)(6) 2025.On 05-sep-2025, we received a medwatch report directly from the fda (reference: mw5174104).On which, on 29-jul-2025 the patient reported "teoxane lip filler caused severe angioedema leaving her with lip lumps and fibrotic tissue".Considering the severity of the symptoms described at this time, this case was reopened and assessed as serious and reportable only in the us.On (b)(6) 2025, we were informed that the patient received a total of 3 courses of hyaluronidase.The swelling resolved but some small stiff lumps still persisted in the lips.Despite several reminders, no further information could be retrieved.The complaint was considered closed.Case comments: alawami, a.And tannous, z., 2020.Late onset hypersensitivity reaction to hyaluronic acid dermal fillers manifesting as cutaneous and visceral angioedema.Journal of cosmetic dermatology, 20(5), pp.1483-1485.De boulle, k.And heydenrych, i., 2015.Patient factors influencing dermal filler complications: prevention, assessment, and treatment.Kato, k.And inoue, e., 2022.An anaphylactic reaction after simultaneous injection of hyaluronic acid fillers and human collagen.Journal of cosmetic and laser therapy, pp.1-3.Mikkilineni, r., wipf, a., farah, r.And sadick, n., 2020.New classification schemata of hypersensitivity adverse effects after hyaluronic acid injections: pathophysiology, treatment algorithm, and prevention.Dermatologic surgery, 46(11), pp.1404-1409.Pavicic, t.And funt, d., 2013.Dermal fillers in aesthetics: an overview of adverse events and treatment approaches.Clinical, cosmetic, and investigacional dermatology singh, k.And nooreyezdan, s., 2020.Nonvascular complications of injectable fillers¿prevention and management.Indian journal of plastic surgery, 53(03), pp.335-343.
 
Additional Manufacturer Narrative
Delayed allergic reactions that may manifest as angioedema, nodules and induration days to weeks after injection are well-known and documented reactions in the context of hyaluronic acid dermal filler injections.They are immune-mediated reactions that can be triggered by patient predisposition, trauma, vaccines, or infections.Adequate treatment usually leads to a good resolution of the symptoms, without sequelae.In addition, the risk of such reactions is mentioned in the instructions for use of teosyal products.Dry eyes are not typically associated with hyaluronic acid-based dermal filler injections.They may have several origins, such as being a simple coincidence, or being symptoms associated to other adverse reactions.Moreover in this case considering the alternative etiology from the full face treatment the relatedness of this symptom with the use of rh3 was assessed as not assessable however, similar complaints remained monitored should any signal be detected.This is default text configured for block h10.

Brand Name
RHA 3
Common Device Name
HYALURONIC ACID DERMAL FILLER GEL
Manufacturer (Section D)
TEOXANE SA
rue de lyon 105
geneva 1203
SZ  1203
Manufacturer (Section G)
TEOXANE SA
rue de lyon 105
geneva 1203
SZ   1203
Manufacturer Contact
anaïs moreau
MDR Report Key23064038
Report Number3005975625-2025-00068
Device Sequence Number10044739
Product Code LMH
UDI-Device Identifier07640173230045
UDI-Public010764017323004510241
Combination Product (Y/N)N
Initial Reporter CountryJO
PMA/510(K) Number
P170002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/01/2026
Device Lot Number24121FL0
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/16/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/16/2025
Supplement Report FDA Received Date10/15/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CYTOCARE (HYALURONIC ACID),
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age37 YR
Patient SexFemale